A three-year-old was hospitalised after a trick-or-treat outing in which she is believed to have taken Seroquel
Mainstream media including Seven News, Nine News and news.com.au report that the girl, identified as Abbey Van Der Spuy, was trick or treating with family members last night, Halloween, in Bacchus Marsh.
But according to Victoria Police, she became unwell just after 8pm, when her mother became aware that she looked “zonked and wobbly on her feet”.
Abbey also complained that she had eaten something “yucky” and felt sick.
Ms Robe said she thought that Abbey was choking on a lolly, but that she then showed her mother a container of tablets which were in her collection of Halloween sweets.
“I went, these don’t look like lollies,” she said. “I felt anxiety, sick in the belly.”
The drug she inadvertently took is believed to be Seroquel, from a ziplock bag, which Ms Robe found in her daughter’s Halloween bucket.
Abbey was taken to Sunshine Hospital by paramedics where she spent the night, still in her costume. She is now in a stable condition.
Victoria Police said that they do not believe that there was any “malicious intent” and that they are making enquiries as to how the accident happened. They believe the incident was isolated.
Meanwhile Abbey’s parents said parents should use the incident as a warning to check their children’s Halloween goodies before they eat them.